Doors open at 10.00, with our invited speaker normally taking the stage at 11.00. The meeting will close at about 14:30.
There is a charge for attending the meeting of £3.00 (GBP) for each person, payable at the door, which covers the cost of hiring the hall. You do not have to be a member to attend the meeting, but if you join, you can receive our newsletters and take part in our on-line forum (coming soon).
The display table at our Spring meeting in March 2014, showing a number of Lachenalia species and other plants [Click on the image for a larger version, which might let you read the labels, especially if you click again to enlarge the resulting image further]
Richard White, 23 March 2014
There will be a display table for any plants that you wish to bring along to show to other members. There will also be a sales table where you can offer material for sale on an 80:20 Member to Group basis (in other words the Group takes a 20% commission in return for providing this facility). Please include a second label in the pots, showing your initials and the price so that we can settle up easily at the end of the day.
We usually have an informal discussion period during the afternoon, so that Members can show their plants and answer any questions other might have. If any of you have slides or digital photos of plants that you would like to show, please bring them along (with a slide projector if you bring 35mm slides; we normally have a lap-top computer, digital projector and screen).
There will be a lunch break from approximately 12:00 until 13:00. Many members bring their own food so that they can have the opportunity to chat to others over lunch. Alternatively, the Sainsbury’s supermarket is based on the same site (you can even fill up with petrol before driving home!)
NOTE: As our meetings are usually quite close to the Spring and Autumn equinoxes, they occasionally occur on the day the clocks go forward or back an hour, which could possibly cause people to arrive an hour late or early. In many European countries including the UK, and elsewhere in the northern hemisphere, the clocks go forward 1 hour at 1am on the last Sunday in March, and back 1 hour at 2am on the last Sunday in October. See the official information.
On Sunday 28th March 2021 we have arranged a virtual meeting at 1:30 for 2pm using the Zoom online video-conferencing software. This should allow anyone with a computer, laptop, tablet or smart-phone to participate. An Internet connection will be required (which you presumably have if you are reading this!) and preferably also a microphone and video-camera (often combined and sometimes called a webcam) if you wish to say something. These are built into smartphones, most tablets and many laptops, and can be plugged into desktop computers.
Jon Evans will show the second part of his talk on “Plants seen at AGS shows” for our Zoom meeting at 2pm. This will be a chance for all those members who can’t normally travel to our meetings in person to join in. Jon gave us the first part of his talk at our last physical meeting on 6 October 2019 in Winchester. We will email details of the link to join the talk nearer the time.
Our Zoom meeting is at 14:00, on the day the UK moves to British Summer Time (BST, daylight saving), one hour ahead of GMT/UTC. You might miss it if you are a member in the UK or most other European countries and forget to change your watch or clocks, or if you are a member in another country whose time does not change at the same time as ours (e.g. USA, Canada, Australia, etc.) You can see the current time in the UK here: https://www.timeanddate.com/worldclock/uk/london
For the time being, face-to-face meetings have been suspended. Recent meetings have been at our usual meeting place, Badger Farm Community Centre, Winchester, and the following information is given in the hope that we will be able to resume meeting in autumn 2021, but a decision on this cannot be taken yet.
All who are interested in growing these plants will be welcome. Doors open at 10:00 a.m. and the meeting will finish at approximately 2:30 p.m. There is an entry fee of £3.00, but parking is free. There will as usual be a plant display table, plant sales (a good reason to arrive soon after 10:00!), and tea and coffee with biscuits. There will also be a few books for sale. You are encouraged to bring along any plants you wish to display or sell, or digital photos to share with the audience. Bring your own lunch.
The timetable we plan is as follows:
|10am||Doors open for Plant Sales. Tea/coffee available|
|11am – 12.00||Talk by invited speaker|
|12.00 - 1 pm||Lunch|
|1pm - 2pm||Talk by member|
|2pm – 2.30pm||Winding up|
More details of our meetings are given on the meetings page.
Our next meeting is at Hale Institute Village Hall, Farnham, Surrey, not at Badger Farm, Winchester.
Bring your own lunch.
Bring your own lunch, or buy something at Sainsbury’s next door.
In addition to the next SABG meeting described above, the following events are planned: